Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking medication for bipolar 1 disorder. Feeling depressed. Proper treatment?

I have been Diagnosed as Bipolar 1 and I rapid cycle most of the time... I am currently unmedicated and have tried medication but it makes me a zombie and leaves my depression .. was thinking about getting med s to treat depression... I currently take alprozalam in a pinch but for the most part i try to manage it myself... what would you suggest i do?
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Bipolar disorder requires treatment with optimal number and dosage of mood stabilisers. We generally avoid anti-depressants as it can precipitate switch to mania. Hence you can report of your frequent depressive episodes to your psychiatrist since specific anti-depressant mood stabilisers like lamotrigine are now available which can be added to your drug regimen. It may require time but once stabilisers, bipolar patients do maintain well.
Dr Sundar
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor